Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 151, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 17, 2018, 2:31 PM CDT for Cottle County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2018, 2:31 PM CDT (19:31 UTC)
- Expired
- Aug 17, 2018, 3:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cottle County, TX
The radar
The Altus AFB radar (KFDR), 126 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463
WUUS54 KLUB 171931
SVRLUB
TXC101-172030-
/O.NEW.KLUB.SV.W.0151.180817T1931Z-180817T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
231 PM CDT FRI AUG 17 2018
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Central Cottle County in northwestern Texas...
* Until 330 PM CDT.
* At 230 PM CDT, a severe thunderstorm was located near Paducah,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Paducah and Chalk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3384 10015 3383 10019 3401 10052 3424 10052
3411 10005
TIME...MOT...LOC 1930Z 299DEG 9KT 3405 10034
HAIL...1.00IN
WIND...60MPH
$$
JGD2 follow-up statements
555
WWUS54 KLUB 172004
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
304 PM CDT FRI AUG 17 2018
TXC101-172030-
/O.CON.KLUB.SV.W.0151.000000T0000Z-180817T2030Z/
Cottle TX-
304 PM CDT FRI AUG 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN COTTLE COUNTY...
At 304 PM CDT, a severe thunderstorm was located near Paducah, moving
southeast at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Paducah and Chalk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3384 10015 3383 10019 3401 10052 3418 10052
3407 10008
TIME...MOT...LOC 2004Z 299DEG 9KT 3401 10025
HAIL...0.88IN
WIND...60MPH
$$
JGD118
WWUS54 KLUB 172015
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
315 PM CDT FRI AUG 17 2018
TXC101-172025-
/O.CAN.KLUB.SV.W.0151.000000T0000Z-180817T2030Z/
Cottle TX-
315 PM CDT FRI AUG 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COTTLE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3384 10015 3383 10019 3401 10052 3418 10052
3407 10008
TIME...MOT...LOC 2012Z 299DEG 9KT 3400 10022
$$
PAZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 1:30 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 17, 1:30 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Lubbock TX 130 PM CDT Fri Aug 17 2018 .UPDATE... Made a small adjustment to temperatures on the Rolling Plains. Bumped highs up by two to three degrees as heating is occurring faster due to a slower turn of winds to the south and southeast. && .PREV DISCUSSION... /issued 1225 PM CDT Fri Aug 17 2018/ AVIATION... Thunderstorms were developing in the south-central TX Panhandle at TAF issuance. This activity is expected to spread and eventually impact KCDS this afternoon. As for KPVW and KLBB, the chance for thunderstorms does exist late this afternoon and evening, but confidence in timing or eventual development was too low for TAF mention. Expect amendments this afternoon. PREV DISCUSSION... /issued 222 AM CDT Fri Aug 17 2018/ DISCUSSION... Upper level high pressure centered just west of the South Plains will retreat slowly westward as an upper level short wave trough crests the ridge over the Great Basin then dives southeastward down the Central Plains toward the end of the weekend. This will push a cold front southward through the southern High Plains. Frontal timing will be key to precipitation chances along its southward progression. GFS and ECMWF timing would favor some precip mainly across the southern zones Sunday, although the faster timing of the WRF-NAM has a good chance of being closer to what verifies. Post-frontal air mass will likely not be able to support thunderstorms until Tuesday night when high terrain convection will have a chance to propagate southeastward into the forecast area on northwest flow downstream from eastward-building upper ridge. Before the front the pattern will continue to favor afternoon isolated thunderstorm development mainly across the northern half of the forecast area with the potential for high terrain storms to move into the forecast area during the overnight hours. Temperatures through the forecast period will be near MOS values, a bit above normal before the front, a bit below in the post- frontal air mass before another uptick midweek as the ridge builds back over the region. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 74
Hazardous weather outlook, Aug 17, 3:51 AM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 351 AM CDT Fri Aug 17 2018 TXZ021>044-172100- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 351 AM CDT Fri Aug 17 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Thunderstorms this afternoon and tonight across the extreme southern Panhandle could produce wind gusts to 70 mph and flooding in some locales. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Chances for afternoon and overnight thunderstorms will continue Saturday and Sunday, initially favoring the the southern Texas Panhandle, before expanding south on Sunday along a cold front. Isolated severe wind gusts and localized flooding may accompany some of these storms.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:22 PM CDT | Areal Flood Advisory | LUB | Cottle | 113 min |
| Aug 17, 4:00 PM CDT | Areal Flood Advisory | LUB | Hale | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.